Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

August 25, 2021Vermilion County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 25, 2021, 4:33 PM CDT for Vermilion County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 4:33 PM CDT (21:33 UTC)
Expired
Aug 25, 2021, 5:15 PM CDT
In force
42 min
Issued by
NWS Lincoln, IL
Hail
0.88 in
Wind
50

County Vermilion County, IL

The radar

The Indianapolis radar (KIND), 120 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1708 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

021 
WWUS83 KILX 252133
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
433 PM CDT Wed Aug 25 2021
 
ILZ046-252215-
Vermilion-
433 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southeastern
Vermilion County through 515 PM CDT...

At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tilton, or near Danville. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of southeastern
Vermilion County.

This includes Interstate 74 between mile markers 214 and 220.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4001 8766 4019 8764 4020 8753 3998 8754
TIME...MOT...LOC 2133Z 274DEG 2KT 4010 8756 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

MJA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 2:51 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 25, 2:51 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
251 PM CDT Wed Aug 25 2021

.SYNOPSIS...
Issued at 251 PM CDT Wed Aug 25 2021

Hot and humid conditions will continue across the region the next
couple days, with periodic chances of showers and thunderstorms.
A few of the storms may be strong or locally severe, especially
in the afternoon and evening hours.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 251 PM CDT Wed Aug 25 2021

Outflow boundary that pushed through earlier today has washed out
without doing anything, though a boundary from convection in
Indiana has fired a few storms along the border near Danville and
Paris. Some new development southwest of the Quad Cities may be
associated with an earlier MCV, and will be curious to see how
much expansion takes place with it. NAM Nest was the only CAM that
hinted at that possibility with the morning model runs, and it
brings showers/storms across mainly the northwest third of the
forecast area through mid evening. Latest HRRR is more
disorganized and later with its development. Will mainly keep
evening PoP's in the 30% range for this activity with all the
uncertainty, with slight chances after midnight.

No significant pattern change is expected Thursday, with
boundaries still driving the rain chances. Outside of the storms,
another hot and humid day on tap. No changes will be done with the
heat headlines at this time.

&&

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 251 PM CDT Wed Aug 25 2021

Several models indicate the potential for one or more MCS's to
move through the upper Mississippi Valley Thursday night. Most
take them just to our north, though the morning HRRR dives one
southeast into central Illinois Thursday evening. Will include
some 30-40% rain chances around Peoria northward for that. After
that, the general storm track pushes further north, with mostly
dry weather the first half of the weekend.

Forecast complications increase next week. Longer range models are
generally in agreement with a shortwave tracking across the upper
Mississippi Valley late Sunday, with shower and thunderstorm
chances increasing again. After that, the forecast will be driven
by a potential hurricane in the Gulf of Mexico. Models currently
have it arriving in Louisiana, though the GFS is much stronger
and slower with it. By Wednesday, its remnants are progged to be
in the vicinity of Arkansas. This would cause a bottleneck in
progression of the lingering front, though a stronger northeast
flow over our area would bring some welcome cooler conditions.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1223 PM CDT Wed Aug 25 2021

Timing of showers/storms remains a concern for this TAF set.
Boundary from last night's storms has pushed south of KSPI/KDEC
but has not fired off anything, and morning models continue to
struggle with this pattern. Will concentrate on mid afternoon
into early evening for VCTS mention, but hold off on introducing
any TEMPO periods for MVFR conditions until storms actually start
to fire and are reasonably tracked. KPIA/KBMI may be the most
likely areas where this occurs.

Storms should move out mid evening, but mixed signals exist for
additional storms toward early morning, so additional mention will
be held off for now.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT Thursday for ILZ040>042-047>057-
061>063-066>068-071>073.

Heat Advisory until 7 PM CDT this evening for ILZ027>031-036>038-
043>046.

&&

SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Geelhart
Hazardous weather outlook, Aug 25, 3:11 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
311 PM CDT Wed Aug 25 2021

ILZ040>042-047>057-061>063-066>068-071>073-262015-
Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Logan-Macon-Mason-Menard-Morgan-
Moultrie-Richland-Sangamon-Schuyler-Scott-Shelby-
311 PM CDT Wed Aug 25 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

Heat indices up to 105 are expected into early evening.

Scattered strong to severe storms are possible through tonight.
Damaging winds and locally heavy rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Hot and humid conditions are expected again on Thursday with heat
indices between 100 and 105. Similar conditions will be present
Friday and Saturday, though afternoon heat indices look to be
around 100.

Isolated to scattered storms are possible at times through early
next week, including a few strong storms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through tonight.

ILZ027>031-036>038-043>046-262015-
Champaign-De Witt-Fulton-Knox-Marshall-McLean-Peoria-Piatt-Stark-
Tazewell-Vermilion-Woodford-
311 PM CDT Wed Aug 25 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Heat indices of 100 to 105 are expected into early evening.

Scattered strong to severe storms are possible through tonight.
Damaging wind gusts and locally heavy rainfall are the primary
threats.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Hot and humid conditions are expected Thursday through Saturday
with heat indices between 95-100.

Isolated to scattered storms are possible at times through early
next week, including a few strong to severe storms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through tonight.

NMB

In the hours before

Local storm report, Aug 25, 1:37 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
137 PM CDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     CANTON                  40.56N 90.04W
08/24/2021                   FULTON             IL   MESONET

            TWO TO 6 INCH DIAMETER TREE BRANCHES BLOWN DOWN BY WINDS
            ESTIMATED NEAR 60 MPH.

&&

07
Local storm report, Aug 25, 3:52 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             SCOTTLAND               39.80N 87.61W
08/25/2021  E1.00 INCH       EDGAR              IL   BROADCAST MEDIA

0345 PM     HEAVY RAIN       SCOTTLAND               39.80N 87.60W
08/25/2021  M1.25 INCH       EDGAR              IL   BROADCAST MEDIA

&&

GEELHART
Special weather statement, Aug 25, 4:15 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Lincoln IL
415 PM CDT Wed Aug 25 2021

ILZ055>057-252200-
Douglas-Coles-Edgar-
415 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northeastern Coles,
northwestern Edgar and southeastern Douglas Counties through 500 PM
CDT...

At 414 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brocton, or 14 miles northwest of Paris, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Hume.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3964 8770 3966 8797 3969 8797 3969 8802
      3968 8802 3968 8805 3981 8805 3981 8770
TIME...MOT...LOC 2114Z 282DEG 7KT 3971 8794

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MJA
Special weather statement, Aug 25, 4:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
433 PM CDT Wed Aug 25 2021

ILZ046-252215-
Vermilion-
433 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southeastern
Vermilion County through 515 PM CDT...

At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tilton, or near Danville. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Vermilion County.

This includes Interstate 74 between mile markers 214 and 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4001 8766 4019 8764 4020 8753 3998 8754
TIME...MOT...LOC 2133Z 274DEG 2KT 4010 8756

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MJA

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:26 PM CDTSpecial Weather StatementILXKnox, Stark64 min
Aug 24, 8:00 PM CDTSpecial Weather StatementILXKnox, Marshall, Peoria, Stark60 min
Aug 24, 8:28 PM CDTSpecial Weather StatementILXPeoria, Tazewell, Woodford47 min
Aug 24, 8:43 PM CDTSevere Thunderstorm WarningILXFulton, McLean, Mason, Peoria, Tazewell, Woodford47 min
Aug 24, 9:10 PM CDTSpecial Weather StatementILXDeWitt, Logan, McLean50 min
Aug 24, 9:45 PM CDTSpecial Weather StatementILXDeWitt, Macon, Menard, Piatt, Sangamon30 min
Aug 24, 10:18 PM CDTSpecial Weather StatementILXChristian, Macon, Moultrie, Piatt57 min
Aug 24, 10:36 PM CDTSpecial Weather StatementILXChampaign, Vermilion54 min
Aug 24, 11:05 PM CDTSpecial Weather StatementILXChristian, Coles, Douglas, Moultrie, Shelby40 min
Aug 25, 4:10 PM CDTSevere Thunderstorm Warning Considerable damage threatILXKnox50 min
Aug 25, 4:15 PM CDTSpecial Weather StatementILXEdgar45 min
Aug 25, 4:42 PM CDTSevere Thunderstorm WarningILXStark33 min
Aug 25, 4:51 PM CDTSevere Thunderstorm WarningILXFulton, Knox24 min
Aug 25, 5:22 PM CDTSpecial Weather StatementILXPeoria53 min
Aug 25, 6:11 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell34 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.